Living With MS

Discussing all aspects of Multiple Sclerosis, various treatments, including accurate information regarding Tysabri.

Friday, January 25, 2008

My Tysabri Diary...

I just had an interesting telephone conversation with a Team Leader of Biogen/MSActiveSource with regard to Tysabri infusions being scheduled prior to the 28 day interval (every four weeks-the 'recommended' dosage time between infusions per the Tysabri label, see page 3 under Full Prescribing Information
http://tinyurl.com/37psjy) and he told me [paraphrasing] that if the prescribing physician recommends a prescribing interval of 21 days (every three weeks) for the MS patient, this is not a violation of the Touch program, and only needs to be cleared with the 'payor' a.k.a. the insurance company (this might be a big obstacle to overcome).

You can bet your bottom dollar I am going to be contacting my neurologist first thing Monday morning to discuss this with her as usually going into the third week after my infusion, I can feel that Tysabri's benefits have worn off. You can disagree with me all you want, but unless you feel the same way I do, you cannot understand.

If there are other MS patients that are on Tysabri therapy, and they are in the same boat as me (Tysabri wearing off after three weeks), I would strongly suggest that you contact your neurologist and advised them of the above. I am not sure how Kaiser Permanente will react to this news, or how other payors will react, but I'm definitely going to call my neurologist first thing Monday morning and discuss this with her.

I also mentioned in my conversation with him how very disappointing it is to see that Biogen is not even promoting Tysabri's superior efficacy (67%) over Avonex (32%); that MS patients are being kept in the dark regarding the above; Biogen doesn't even have a Tysabri patient story on their website for other MS patients to see; not even anything about Tysabri never having been linked to PML when used as a monotherapy in a MS patient with a strong immune system.

Nothing at all regarding these issues on the Biogen website. All Biogen is doing is promoting an inferior MS medication (Avonex), and promoting Rituxin which has been linked to 24 cases of PML, including two deaths. It's rather disgusting if you ask me.

Good luck to all MS patients!

((((hugs))))
Love, Lauren :)

4 Comments:

  • At 4:18 AM, Anonymous Anonymous said…

    Lauren: Has Biogen done any research on any other cycles other than 28 days? Is this something that should be promoted to get some data in order to make future recommendations or at least to provide a range of days within recommended cycles of infusions.

    I realise individuals process medications differently. Our bodies naturally use the foods and medications uniquely, depending on our systems, so it makes perfect sense that Tysabri users would need a variety of infusions cycle timeframes, perhaps determined after some months of usage on the medication. It would make sense to me that careful study of this by Biogen, using blood work perhaps on a daily basis and MRIs, etc., would provide the medical community with more than just anecdotal evidence that the 28 cycle is not always the correct number.

    I applaud you for your effeorts to educate and keep us all informed. This will be an interesting discussion thread, I predict.

    Deb

     
  • At 7:44 PM, Blogger ms'er faith said…

    This is very interesting! I do wish Tysabri were promoted more. I talked to my rehab med guy about it and he's checking with the neurology dept at Kaiser CO. And Rituxan linked to 24 deaths of PML? I had not heard that and that's kind of scary! I assume everyone would be notified if there was another Tysabri death? I read of all of you who have been on Tysabri for some time and it's almost part of a routine which is comforting. With not much out there but those accounts, it feels like a scary med to go on but I'm doing it anyway. I'll probably be the ONLY one in the infusion center at Kaiser CO, because they did up the copay to 20%, so that s yet another discourager for people going on it. So thanks for all the postings and I'll keep reading. And I'm glad you voiced your opinion about the lack of info out there--there's a bunch of PML stuff all over the Tysabri homepage.

     
  • At 1:31 PM, Blogger sandar said…

    Hi,

    Thanks for posting this story.

    I just had my second dose of Tysabri last Friday. I did notice that after three weeks, I started to experience increased symptoms. (Nothing new, just old stuff returning, but much more than usual, as the Avonex I was on previously did help some.)

    I have been searching for dosage information. I wonder if getting a larger dose every 4 weeks would be more effective and prevent it from wearing off. I also wonder if there is a cumulative effect where Tysabri builds up in your system, so that after I am on it for a few months it would stop wearing off. I did find that the 300 mg I get, is the standard dosage.

    Sandra

     
  • At 1:07 PM, Blogger gingerman said…

    lauren--thank you for taking time to share your experiences. i feel as even though there seems to be a growing component of persons who have had ms for a significant period of time (31+ years for me), our concerns are seldom heard---let alone addressed. thanks. gingerman

     

Post a Comment

Links to this post:

Create a Link

<< Home